Forum

Weight gain and mess - need advice please!

Hi, some of your may think I am vain by worrying about my weight but in three years I have ballooned from a size 12 to a size 16/18. I have gone from 10 stone and weighed myself tonight and am 12 stone three (am only 5ft). I knowin the grand scheme of thing that weight gain is not as important but I have lost my self esteem, feel extremely unnatractive and unconfident and even though I am trying to eat healthy and exercise I am getting absolutely nowhere, just getting heavier! I am trying to stay positive with this illness but am struggling, I don’t have much medical support really and it feels like a mountain to climb to understand the balance of the right food and exercise so that i Can fight the weight gain but keep my energy up. Can anyone help me with this as I am really and truly struggling! I feel like my life has been hit by a fast train going the wrong way and I don’t know how to get off! People say to me that they admire my spirit and how try to keep going but they really don’t know the half of it! Each day I feel like I am one step away from sinking!

Hi Nattiew, I’ve put on weight lately + decided the only way I’m going to take it off is by joining a club, I think it is easier with he support off a club. No shame in being vain, I don’t even answer the door without my make-up on. Julsiexx

Hi I could have written this post myself as I’ve put on the same amount of weight and my dress size has increased and increased and increased. I eat healthily and don’t eat much and I’ve tried to exercise but I get so exhausted. I’m in a wheelchair and laugh when I tell people I won’t need it soon - as soon I’ll be as wide and I am tall and will be able to roll everywhere. So I’m sorry I can’t help but will watch your post to see the best advice and hopefully it will help us both. I don’t think you are vein I think you are trying to do the best you can under difficult circumstances.

(((((Hugs))))) Mary

Hi Nattiew

Has your GP surgery got a dietician attached to it? Some do, they may be able to give you some tips on an eating plan.

The MS Society have an exercise dvd (think it’s about a £1 or £2) that may be worth looking at too. You’d be able to do it from the privacy of your own home and just do the bits that you’re able to do. Might be worth a try?

Debbie xx

I have the same problem,i have started to stick to a 1,000 calories a day and i have lost 1stone 7lbs its taken me ages, but i feel better for it, ii want to loose the same again,i do pilates excercises laid on the bed, for 10 minutes every day, and when i can i go on my excercise bike for 5 minute sessions, 3 times a day i cant at the moment because i am too ill.

I ea tbran and fruit for my breakfast, soup for lunch, and then have chicken and veg or an omlette for tea, for snacks i have low fat yogurts,there are some tasty weightwatchers foods in the supermarket too,

i still have the odd bar of chocolate, and i also try to be really good monday to friday, then have a treat at the weekend.

good luck,once you get into it,its not that hard.

jaki xx

1.Join Weight Watchers. It has now been scientifically proven to be the ONLY diet that works!

2.Find a local ‘tonning tables’

3.Go swimming…

Doing all 3, I bet by Christmas you’ll be stunning once more!

Hi, join the club! By that I don`t mean Weight Watchers or Slimming World, but those of us on here who share your problem!

Some folk on amitriptyline say they believe it is to blame for their weight gain. Are you on it?

I am a few stones overweight and am a full time wheelie user.

I am physically unable to climb onto a set of weighing scales.

But I can tell by my clothes if i am gaining or losing.

I used to work for WW and lost 7 stones and became a diet bore!

Now I just try to cut out fat foods…some days I do, some days I don`t!

luv Pollx

Hi

Yes, it could have been me writing that post! I too have ballooned by an extra 2 stone in three years since I’ve been on Pregabalin.

It’s a combination of the medication and lack of much mobility.

Just this morning a lady I know said to me “you’re looking a lot chubbier - you’ll have to buy bigger clothes!” I laughed at the time, but came home and cried as, like you, it’s really hit my self-esteem.

I’ve tried slowly coming off the Pregabalin because of the side-effect of weight gain, but never manage to because I can’t then deal with the pain.

I’m very interested in all your replies as I need the same help.

Bren

I had to cut my portions when I started on gabapentin last year as I could feel the weight coming on quite quickly.

Since then I have changed to the Paleo diet as I’d read it could be good for MS (there are a few diets like this) and I find my motivation to eat well was MUCH better when I was doing it for my health, rather than just my weight. I’ve been eating like this since September now and feel really good, have lost weight as well as I don’t eat any processed food and lots of fruit and veg.

In the past I have done weight watches online and it has been great too, as you can eat what you like, just watch your portions on “bad” things.

Exercise is hard, I have joined a gym and do pilates (which is mainly floor based, lying down so I can manage it) and aquafit in the pool. I don’t walk much in my day to day life now so it is good to keep active.

Sorry you are feeling down, I totally understand how you feel.

Afraid any meds which are prescribed to numb pain, tingling are also known to slow down the metabolism - hence weight gain.

I put on 2 stone a few years ago on amytryptiline. Wondered why, but then remembered Id slowed down due to fatigue of ms plus I wasnt as anxious or twitchy because of meds. Also pain was subdued, however payback was weight gain.

I weaned off it, then needed it again, but some weight did roll off by doing nothing, so in my opinion meds are the main cause plus less activity/exercise.

Try eating less on your plate and doing a little more. Its always the case that if we move less we need less energy.

I wish you luck but please dont feel despair as lots of msers are fighting such battle with you. Holding your hand in support.

bren

x